Log in
Endometriosis UK
42,110 members35,726 posts

Zoladex side effects...

Hi ladies,

Yesterday I had my first injection of Zoladex (3.6mg). I am also taking HRT (Livial) to alleviate the unpleasant side effects. So far so good, not really feeling any different (side effects wise) although I know it's just been a little over 24hours since I had the injection!

Just wondering if anyone can tell me how long it takes for the side effects to kick in? For now I'm anxiously waiting ....:-/

Thanks, x

12 Replies
oldestnewest

Hi there,

I had my first shot on the 27th Dec 2012 and 3 weeks later started experiencing hot flashes, havent experienced any other side effect yet, i took another Zoladex injection, this time the 10.8mg on the 26th Jan 2013.....

I think the side effects would differ from person to person, i could be wrong as I have only been diagnosed with Endo a month ago.

Reply

Hi There

Try not to think about the side effects too much I've just had my 6th implant and the only thing I,ve experiened is hot flushes about three weeks in from the first injection.I know everyone is different and some people do find find zoladex ubearable due to Possible side effects but also remember alot of people find this drug a huge relief as well.stay positive and all the best and i really hope you get some relief with it even if only for a while.xxxx

Reply

I have been put on decapeptyl injections and also livial. Been on it a week and had skin rashes, stomach and back pains, disorientation, joint pain, watery discharge, anxiety, and already fed up. Not sure how different the injections are but i think the side effects are coming from the livial as ive read alot of reviews and dont like the sound of them :( Hopefully you'll be ok as everyone is different but i havent been so lucky yet! xx

Reply

Hi Lynnie

I just wanted to say that the Livial caused me more problems than the Zoladex, they were making me feel rubbish so I decided to stop taking them and now do my Zoladex courses without it. I can cope with hot flushes and achey joints and even the headaches (although they are a stretch, yuck) because I know it's for the good of the endo, but the Livial side effects were just horrible.

Check with your doctor first obviously, and they will probably try and persuade you to stay on them, but you don't have to :)

C xxxx

Reply

Thanks chrissie. Ive felt ok the last 2days but my mood is going up and down and changes very quickly. Still getting bad back pain so been using heat patches. The rash i got is going away so was hoping my body was finally getting used to it but i know its only bn a week and far from over. How long into ur injections or livial did u suffer hot flushes? I had a couple of days where my skin felt hot but not flushing. Did you have alot of other side effects? xx

1 like
Reply

I have 6 month courses of Zoladex, which is pretty much the same thing as decapeptyl, just with a different name. For the first two or three days after the jab, I always feel a bit fluey, no idea why! but that soon passes. The hot flushes usually kick in within two or three weeks, but I've been on and off Zoladex for 15 years now so I guess my body has got into its own pattern with it; it could take longer.

The side effects I've noticed are hot flushes, at night and during the day, sore and stiff joints, a constant feeling of PMT and really bad headaches. All of which makes it sound really terrible! but the fact that I've gone back to it time after time - it's not nice, but at the same time it gives me a break from the constant pain. And when I am about to burst into tears or hit somebody and I think I am going mad I just tell myself that it's just the drugs and that it will stop when I stop taking them. Which works for me :)

All of that being said - when I first started taking it, it made me feel better than I had in years, so don't expect that it will automatically be dreadful, because it might not!

C xxx

1 like
Reply

Thank you xx

Reply

Thanks for the replies :-)

Sounds like the side effects take a few weeks to kick in so I'll make the most of time without them but hopefully won't be too nasty. Just hope it helps with the pain & shrink the endo for a while - that'd be great!

Lynnieb846 - sorry to hear you're experiencing unpleasant side effects. Hope things settle down for you soon. Take care xx

Reply

Thanks dixie. Yeah it sucks but suppose its for the best and only for a few months. I think reading others stories and how their endo wasnt fixed while doing injections or the fact it comes back quick worries me. Oh i was reading up on decapeptyl and found a bit that says hormone treatment has no effect on adhesions (sticky areas of endo, which cause organs to fuse together) and cannot improve fetility. I need to speak with my consultant about this as im now very confused to why they put us on it if it doesnt help. xx

Reply

I had my zoladex injections yesterday and already I have server headache and hot flushes. I am questioning whether to stay on them or give it up as I can not go on like this.

Thanks ladies

Reply

I've also had the same side effects as everyone here, but also Ive been getting spots on my face and my hair has gone very dry and is breaking. I'm just staying positive. Good luck and I hope things work out for you x

Reply

It's been almost a week since I started the Zoldex with HRT and the first thing I've noticed is increased breast size and no effect on my libido; if anything it's up. No dryness. A bit of flushing.

Reply

You may also like...